# SDR 2012FA0000276

- Difficulty date: March 8, 2012
- Submitted: May 4, 2012
- Operation: General aviation
- Aircraft: N44349
- Make and model: Cessna 401B
- Aircraft serial: 401B0049
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Landing Gear
- Condition: Collapsed
- Location: Nose
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT LANDED & NLG COLLAPSED.  NLG REPORTED TO HAVE BEEN OPERATED FOR A PERIOD OF TIME WITH A DEFLATED NOSE STRUT.  STRUT SERVICED, ALSO REPORTED NLG HAD BEEN SUBJECT TO ROUGH OPERATION, OPERATED IN & OUT OF A GRASS AIRSTRIPS.   NLG EXTENDED & RETRACTED USING ELECTRIC & MANUAL SYS.  BOTH TIMES GEAR WOULD COME WITHIN .5" OF FULL DOWN TRAVEL.  DETERMINED THAT EXTENSIVE DAMAGE HAD OCCURRED TO THE NLG EXTENSION SYS FROM COLLAPSE.  APPEARED THAT THERE WAS EXCESSIVE PLAY IN ASSOCIATED RODS, BELL CRANKS, & BUSHINGS IN NLG DOWN SYS.  DUE TO EXCESSIVE WEAR.  IT APPEARS AS THOUGH DOWN SYS BECAME WORN & OUT OF RIG, PREVENTING FULL DOWN ACTUATION OF NLG ACTUATING ROD.  NLG SYS ALSO APPEARED TO BE DRY OF LUBRICATION.
